It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Family & Friends of Addicts and Alcoholics Message Board

  • HELP! Testosterone Therapy/Side Effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-22-2014, 06:37 PM   #1
    Kim884
    Newbie
    (female)
     
    Join Date: Jan 2014
    Location: Arizona
    Posts: 2
    Kim884 HB User
    Angry HELP! Testosterone Therapy/Side Effects

    My long term boyfriend is in his mid thirties and recently went to a Naturopath who was very quick to administer testosterone at his request. This is not his first time with TRT and other similar therapies.

    We went through lengths to get him off of testosterone TWICE. It is not an easy thing to do. The reason for going off of them are plenty: mood swings and, more importantly, we want children and this interferes with natural T production.

    TWICE he has gone back on testosterone and attempted to hide it. His side effects are so profound that he can't possibly hide this:
    1. Horrible rages - abusive hateful language
    2. Fluctuations between "manic" high-energy and aggression
    3. Poor ability to communicate or allow anyone else to complete a full sentence
    4. No patience - seems to alienate everyone around him (including his boss), yet he feels everything is roses
    5. Inexplicable cocky arrogant attitude
    6. Inappropriate flirtatious behavior and poor judgement around the opposite sex

    Basically, when he is on testosterone replacement therapy (TRT), he is an entirely different person. Jekyll and Hyde.

    He is on 200/mg and I don't know how often he is getting injected since he is not honest with me (for reasons above, he knows that I am against his use).

    Right now, he is on an up cycle and so he does not see the destructiveness in his behavior.

    I think we are going to part ways over his use, but first, I'd like to know if there are any alternatives to TRT that don't have such harsh side effects...?

    When he is off of testosterone, he has much less energy. So, he does need some form of help. I think he has established a severe dependence on this stuff and there is no happy medium.

    Any suggestions???? When he is not on this stuff, he is a good person who I love dearly. I've lost him to this drug. Please help!

    A little background, in the past he has used far too much, bulks up to the point that anyone can tell he is using. He doesn't seem to be doing any better under a "doctor's" care. How can a doctor do this to someone!??

    Last edited by Administrator; 02-09-2014 at 06:50 PM.

     
    Sponsors Lightbulb
       
    Old 01-26-2014, 08:39 AM   #2
    Zork2
    Junior Member
    (female)
     
    Join Date: Jan 2014
    Posts: 18
    Zork2 HB User
    Re: HELP! Testosterone Therapy / Side Effects

    It sounds like you're involved with an addict. You might find an Al Anon meeting helpful. Setting limits could allow him to make a choice: you or testosterone. This might help him see the costs of his choices. He probably needs a counselor or some sort of 12-step support, but may not be willing or ready. Leaving him sends a clear message.

    There are alternatives to TRT. The Life Extension Foundation is a good place to learn more (Google it), but if he's having these side effects he doesn't need TRT, or the dose is way too high, or he's taking a very unnatural form of it.

    Please don't bring a baby into this situation. It may take years to recover, even if he stops using it today.

    Good luck,
    Elaine

     
    Old 01-27-2014, 11:46 AM   #3
    lexer
    Senior Member
    (male)
     
    Join Date: Nov 2012
    Posts: 149
    lexer HB User
    Re: HELP! Testosterone Therapy/Side Effects

    Horrible rages? On replacement he is only getting his levels to a normal range. If he has rages, its due to other things, not low dose testosterone. Maybe he has natural anger issues.

    Last edited by Administrator; 02-09-2014 at 06:46 PM.

     
    Old 01-27-2014, 01:51 PM   #4
    Zork2
    Junior Member
    (female)
     
    Join Date: Jan 2014
    Posts: 18
    Zork2 HB User
    Re: HELP! Testosterone Therapy/Side Effects

    Replacing missing testosterone shouldn't cause horrible rages, but it's easy to get the dose wrong. Metabolism issues can be a factor, too. People may also use more than the doctor prescribes, may take it incorrectly or may take something else (i.e. DHEA or 7-keto) that changes the equation.

    Sometimes you can fix something that needs fixing, but still cause new problems. Low testosterone might be keeping more serious emotional or health problems hidden.

    High testosterone boosts confidence. This is not always good, too much confidence can be harmful. You see this in some men. They're so confident that their ideas are best that they stop listening, ignore warning signs and make serious mistakes because they're certain they're right and will succeed. Excess confidence can also override empathy, which is an underrated trait, but also valuable in life and success.

    Elaine

    Last edited by Administrator; 02-09-2014 at 06:49 PM.

     
    Old 02-07-2014, 01:06 PM   #5
    Kim884
    Newbie
    (female)
     
    Join Date: Jan 2014
    Location: Arizona
    Posts: 2
    Kim884 HB User
    Re: HELP! Testosterone Therapy/Side Effects

    Thanks Elaine. Yes, it seems that men tend to go overboard because of the temptation to use testosterone as a crutch. They are the last to see their arrogance in instability.

    He said his practitioner does not do follow up testing on his levels for a few months. I found this outrageous, especially since the dosage has such a profound effect on his personality.

    You are spot on, he does take DHEA and other supplements. And his exercise and diet are so sporadic that his levels must be all over the place on their own.

    He has been so short with me, and self absorbed that I had to cut off all communication as of a week ago. The smallest things tick him off and everything is a double standard.

    SAD - I miss the old him terribly before he went back on TRT.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Testosterone Replacement Therapy for Prostate Cancer Survivors IADT3since2000 Cancer: Prostate 6 07-05-2012 10:26 AM

    Tags
    aggression, mood swings, testosterone, trt



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is On
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:48 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!